MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM

C.R. BARD INC. (COVINGTON) -1018233 BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM
Catalog Number SMS002
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that witnesses had placed the bowel management system (bms) on 1/27 at the 2200 turn.They had experienced some difficulty getting the balloon to fully deflate before insertion.The syringe was reattached with a firmer connection, after which the balloon was deflated and inserted without difficulty.When the balloon was filled with water after insertion, there was some resistance, but it was fully inflated using a slower injection rate.The bowel management system was then flushed, with fluid and stool return observed.At the midnight turn, the patient was found in a lot of stools.Witnesses attempted to deflate the balloon to reposition the bms, but they were unable to do so because the balloon port and line were creating a vacuum with suction from the syringe.The port was cut off to allow for gravity drainage, but no fluid came out of the balloon.Hemostats were used to open the balloon line enough to insert a toomey syringe, and with difficulty, witnesses were ultimately able to remove the fluid and then remove the bowel management system.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that witnesses had placed the bowel management system (bms) on (b)(6) at the 2200 turn.They had experienced some difficulty getting the balloon to fully deflate before insertion.The syringe was reattached with a firmer connection, after which the balloon was deflated and inserted without difficulty.When the balloon was filled with water after insertion, there was some resistance, but it was fully inflated using a slower injection rate.The bowel management system was then flushed, with fluid and stool return observed.At the midnight turn, the patient was found in a lot of stools.Witnesses attempted to deflate the balloon to reposition the bms, but they were unable to do so because the balloon port and line were creating a vacuum with suction from the syringe.The port was cut off to allow for gravity drainage, but no fluid came out of the balloon.Hemostats were used to open the balloon line enough to insert a toomey syringe, and with difficulty, witnesses were ultimately able to remove the fluid and then remove the bowel management system.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation the reported event is addressed within the labeling as it states: instructions for use: 1.Preparation of sms prior to insertion.A.Verify the retention cuff has been completely deflated.This can be done by squeezing the cuff to ensure there is no residual air inside the device.1) if air remains within the cuff, attach the 50 ml syringe to the green inflation port and withdraw all remaining air from the cuff.B.After the cuff has been fully deflated, fill the syringe with 45 ml of water and set aside.C.Using a permanent marker, record the catheter insertion date on the label located on the piston valve connector.4.Insertion of device: a.Unfold the length of the catheter to lay flat on the bed, extending the collection bag towards the foot of the bed.B.Attach the 50 ml syringe filled with 45 ml of water to the inflation port, but do not inflate.C.Insert the inflation cuff using a four step process: 1) as previously stated in step 1, ¿preparation of sms prior to insertion¿, ensure the retention cuff is completely deflated.(figure 4a).2) holding the left point of the cuff between the thumb and index finger, fold the top right point of the cuff down and to the left in a 45 degree angle (figure 4b), in order to create a conical shape with a leading edge for easy insertion.(figure 4c).3) generously coat the patient¿s anus with lubricating jelly.4) gently insert the cuff end through the anal sphincter until the cuff is beyond the external orifice and well inside the rectal vault.D.Inflate the cuff with 45 ml of water by slowly depressing the syringe plunger.The green inflation port has an external pilot balloon used as a guide to determine proper inflation; as the cuff inflates, the pilot balloon also inflates.The pilot balloon should be used as a reference to determine proper cuff inflation (figure 5).If the pilot balloon indicates over or under inflation, use the syringe to withdraw the fluid from the cuff, reposition the cuff in the rectal vault and reinflate.Ensure the inflation port remains parallel to the catheter in order to prevent kinking of the inflation lumen and blockage of injected fluid.Cuff inflation: inflate the cuff with 45 ml of water by slowly depressing the syringe plunger.The inflation port has an external pilot balloon as a guide to determine proper inflation; as the cuff inflates, the pilot balloon also inflates.The pilot balloon should be used as a reference to determine proper cuff inflation.E.Remove the syringe from the green inflation port and gently pull on the drainage catheter to check that the cuff is securely in the rectum and that it is positioned against the rectal floor.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Corrections: d, e.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM
Common Device Name
STOOL MANAGEMENT SYSTEM
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24535569
Report Number1018233-2026-01558
Device Sequence Number15677234
Product Code KNT
UDI-Device Identifier00801741045943
UDI-Public(01)00801741045943(11)251031(17)280831(10)NGKW3193
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133251
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSMS002
Device Lot NumberNGKW3193
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer03/30/2026
05/07/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date03/31/2026
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown